What is the difference between Aleve and Ibuprofen? - ProProfs Discuss
Topics
Products
Follow Us:

What is the difference between Aleve and Ibuprofen?

Asked by Daniel Frederic, Last updated: Jul 08, 2020

+ Answer
Request

1 Answer

Leo Samuels

A good learner

Leo Samuels, Content Writer, PG, California

Answered May 19, 2020

Both medications are NSAID’s, and both can create gastric problems. Aleve provides the most extended length of pain relief. It is available in delayed-release formulations. Ibuprofen is the salt name, and Aleve is a brand name containing naproxen.

The ingredient, naproxen, is the best to treat women with menstrual cramps. Naproxen targets inflammation. It also minimizes the production of prostaglandins, which are the cause of inflammation. These types of medications are notorious for being harsh on the stomach. However, compared to aspirin, they do not do nearly as much damage.

Ibuprofen is the darling ingredient in Motrin and Advil that is so popular for treating an aching back or a pounding headache. Ibuprofen is better than Aleve for treating those who have a sensitive stomach. Ibuprofen is available over the counter in doses of 200mg and 400mg. If you need a higher amount, you must obtain a prescription from your doctor.

 

Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer
Search for Google images
Select a recommended image
Upload from your computer

Email Sent
We have sent an email to your address "" with instructions to reset your password.